MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL; MANUAL INSTR, GENERAL SURGICAL
Model Number UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 11/17/2023, it was reported by a sales representative via email that an ar-9512 arthrex univers revers stem/cup extraction adapter handle broke off inside of an ar-9522-135r arthrex univers revers trial cup.This was discovered during an rtsa procedure on 11/17/2023.The case was completed by using the instruments from another tray.Additional information received on 11/21/2023: when the adapter handle broke off inside the trial cup, the device was inside the patient; however, there were no loose fragments in the patient.The case was delayed two minutes while waiting for another tray to be opened use the instruments and continue the case.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint is confirmed.Functional testing was not performed on the returned ar-9512 due to the damage to the tip of the device.Visual evaluation noted that the tip of the device is broken off.The most likely cause is attributed to misuse due to use error.

Brand Name
UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18340874
Report Number1220246-2023-09451
Device Sequence Number20532441
Product Code MDM
UDI-Device Identifier00888867061866
UDI-Public00888867061866
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Device Catalogue NumberAR-9512
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown